Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

On synthroid and hypertension medicine. Developed spot on foreskin. Temporary relief from antifungal cream. Permanent cure?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I am a 57 year old South East Asian male. I am not diabetic. I am currently taking, synthroid, and hypertension medicine. About 18 months ago I developed a lesion (more like a soar spot) in my foreskin (I am uncircumsized). It grew to a maximum size of 5mm round, was flat, no raised edges, and slightly pink in color. There was no itching or no liquid coming out.

I have had severe jock itch/ring worm infections in the past, even on my nails. These have been cured with topical therapy.

My dermatologist ordered tests for fungus, yeast, syphilis, herpes, chancroid, etc. All came out negative. He did not think it was cancer, wart or a viral/bacterial infection.

He put me on a Gentamicin (.10%) Betamethasone (.05%) Clotrimazole (1%) ointment. The spot reduced in size but never completely went away. However, after intercourse (with condoms even with extra lubricant added) the spot reopens. If I put the ointment again it returns to a smaller size, but it does not completely go away.

I consulted another dermatologist and he could not find anything wrong. He suggested that I stop using the cream as it could thin the skin.

After it reopens it heals in a day or two. It is more a nuisance and rarely it is painful after intercourse. On a couple of occasions I noticed slight amount of blood after it got reopened.

As it is healing partially with the anti-fungal cream, should I try a stronger cream to completely get rid of it? Is there such a cream?

Are there any laser type treatments I can get to remove it permanently. Is this in the area of urologist?

Any other suggestions or possibilities?

Thank you.
Posted Tue, 16 Apr 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 41 minutes later
Thanks for writing to us.
Inflammation of foreskin is known as posthitis.
Apart from infectious causes like bacteria, virus or fungus, contact irritants like soap, dettol etc can induce erosion or rash over penis. Collection of smegma too can irritate the skin. Apart from that psoriasis, lichen planus, Bowen's disease and fixed drug eruption may also present as a red sore rash.
I would be in a better position to suggest a possible diagnosis and treatment, if you could attach an image of the concerned area
Hoping to hear from you soon.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor